Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 459, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 30, 2008, 8:35 PM EDT for Davidson County, North Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2008, 8:35 PM EDT (00:35 UTC)
- Expired
- Sep 30, 2008, 9:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Davidson County, NC
The radar
The Roanoke radar (KFCX), 148 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 9:00 PM EDT | HAIL 0.75 | 4 Ssw Lexington, NC | HAIL COVERED THE GROUND TO A DEPTH OF AT LEAST 2 INCHES. |
| Sep 30, 9:20 PM EDT | HAIL 0.88 | 3 Ese Newsom, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 010035
SVRRAH
NCC057-010115-
/O.NEW.KRAH.SV.W.0459.081001T0035Z-081001T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
835 PM EDT TUE SEP 30 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF HIGH ROCK...OR 7 MILES
SOUTHEAST OF SALISBURY...MOVING EAST AT 26 MPH. NICKEL SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HIGH ROCK...
DENTON...
THE MAIN THREAT WITH THIS STORM IS PENNY SIZE HAIL OR LARGER. HAIL OF
THIS SIZE MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY
WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO
INDOORS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3582 8047 3583 8005 3551 8006 3550 8019
3557 8022 3562 8025 3565 8030 3569 8033
3571 8033 3571 8038 3574 8046 3577 8046
3578 8047
TIME...MOT...LOC 0035Z 264DEG 22KT 3563 8035
$$
WSS1 follow-up statement
000
WWUS52 KRAH 010100
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
900 PM EDT TUE SEP 30 2008
NCC057-010115-
/O.CON.KRAH.SV.W.0459.000000T0000Z-081001T0115Z/
DAVIDSON NC-
858 PM EDT TUE SEP 30 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN DAVIDSON COUNTY...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES NORTH
OF HIGH ROCK...OR 8 MILES SOUTH OF LEXINGTON...MOVING NORTHEAST AT 25
MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... DENTON AND GORDONTOWN.
ANOTHER POTENTIALLY SEVERE THUNDERSTORM WAS LOCATED 5 MILES
SOUTHWEST OF DENTON. THIS STORM WAS MOVING EAST AT 20 MPH. THIS
STORM WILL ALSO AFFECT SOUTHERN DAVIDSON COUNTY...MAINLY AREAS TO
THE SOUTHWEST OF DENTON.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3582 8047 3583 8005 3551 8006 3550 8019
3557 8022 3562 8025 3565 8030 3569 8033
3571 8033 3571 8038 3574 8046 3577 8046
3578 8047
TIME...MOT...LOC 0058Z 246DEG 22KT 3570 8022
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 8:15 PM EDT, 20 minutes earlier.
Area forecast discussion, Sep 30, 8:15 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 815 PM EDT TUE SEP 30 2008 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE APPALACHIANS TONIGHT AND MOVE SLOWLY ACROSS NORTH CAROLINA ON WEDNESDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BRING FAIR WEATHER AND COOLER CONDITIONS THROUGH THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 705 PM TUESDAY... HAVE MADE SOME FORECAST ADJUSTMENTS BASED ON CURRENT TRENDS... MAINLY DECREASING POPS AND SKY COVER EAST FOR AWHILE AND INCREASING THEM IN THE WEST... BEFORE SPREADING SCATTERED POPS OVER THE NORTH HALF LATER TONIGHT. EARLIER ISOLATED CELLS OVER THE NE PIEDMONT AND NRN COASTAL PLAIN HAVE DISSIPATED AND/OR EXITED THE AREA. BUT ADDITIONAL SCATTERED STRONG TO SEVERE STORMS HAVE THRIVED OVER THE FOOTHILLS AND FAR WRN PIEDMONT... BENEATH THE STEEPER LOW AND MID LEVEL LAPSE RATES AND A COOL POCKET OF -15C AIR AT 500 MB. DEEP LAYER SHEAR REMAINS FAVORABLE AT AROUND 30 KTS... ALTHOUGH INSTABILITY IS MARGINAL WITH SBCAPE JUST 1000-1500 J/KG. AS THIS COOLER AIR ALOFT SPREADS EASTWARD WHILE AN UPPER JETLET ALOFT ACCELERATES OVER WV PLACING US IN THE RIGHT ENTRANCE REGION... EXPECT AT LEAST 30-40% COVERAGE ACROSS THE NORTHERN CWA FROM LATE EVENING THROUGH THE OVERNIGHT... AS DEPICTED ON THE LATEST WRF. NO OTHER CHANGES AT THIS TIME. -GIH AS OF 215 PM TUESDAY... FORECAST IN THE NEAR TERM IS RATHER TRICKY WITH RESPECT TO THE OVERALL TIMING OF RAINFALL THIS EVENING AND OVERNIGHT. STEEP LOW LEVEL LAPSE RATES RESULTING FROM LOW LEVEL HEATING COMBINED WITH A WEAK AXIS OF CONVERGENCE AT 850 MP AND A SURFACE MOISTURE BOUNDARY IS ALL DRIVING SCATTERED SHOWERS AND THUNDERSTORM OVER THE PIEDMONT THIS AFTERNOON. THE 850-700MB FLOW IS VERY WEAK THIS AFTERNOON THEREFORE THE THUNDERSTORM ACTIVITY IS NOT PROGRESSING RAPIDLY EAST VERY QUICKLY. THIS FIRST AXIS OF 850 MB CONVERGENCE WILL MOVE SLOWLY EAST ACROSS THE EASTERN PIEDMONT, BUT WITH A LOSS OF HEATING THIS FIRST ROUND OF SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE. A BETTER CHANCE OF SHOWERS IS EXPECTED AFTER MIDNIGHT OVER MUCH THE PIEDMONT AS THE 700 MB SWLY FLOW INCREASES WITH A DEEPENING UPPER TROUGH. ANOTHER AXIS OF 850 MB CONVERGENCE ALSO APPROACHES THE NW PIEDMONT BY 12Z. RIGHT NOW EXPECT A BAND OF SHOWERS WITH PERHAPS AN ISOLATED THUNDERSTORM TO MOVE FROM WEST TO EAST ACROSS THE NW PIEDMONT AND INTO THE EASTERN PIEDMONT AND SANDHILLS AFTER MIDNIGHT AND THROUGH DAYBREAK. OVERNIGHT LOWS TONIGHT WILL BE RATHER UNIFORM AND WILL LIKELY REMAIN JUST ABOVE GUIDANCE IN THE LOWER TO MIDDLE 60S DUE TO THE INCREASING CLOUD COVER AND WEAK SW FLOW. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... AS OF 310 AM... NWP GUIDANCE IN FAIRLY GOOD AGREEMENT THROUGH THE SHORT TERM. VIGOROUS UPPER AIR TROUGH LOCATED NEAR ORD AT 12Z WED WITH 65KT FLOW ON THE BACKSIDE AND A -8 DEG C COLD POCKET WILL ADVANCE RAPIDLY SE DURING THE DAY WED AND SWING OFFSHORE BY 12Z THURS. 850 MB TROUGH LOCATED JUST EAST OF THE APPALACHIANS WED MORNING WILL MOVE SLOWLY EAST DURING THE DAY. MODEST COLD ADVECTION DEVELOPS DURING THE AFTERNOON ACROSS THE W PIEDMONT AND SHIFTS EAST TOWARD EVENING AND OFFSHORE AROUND MIDNIGHT. GFS IS A LITTLE BIT MORE EXCITED ABOUT THE POTENTIAL FOR PRECIP ON WEDNESDAY THEN THE NAM BUT BOTH AGREE THAT GREATEST CHANCES WILL BE LATER IN DAY...ESPECIALLY ACROSS THE COASTAL PLAIN. WILL TAPER POPS FROM THE SLIGHT CHC ACROSS W PIEDMONT WED MORNING TO LOW CHC VALUES ACROSS THE COASTAL PLAIN ON WED AFTERNOON. COVERAGE WILL LIKELY BE SOMEWHAT LIMITED. CENTRAL AND EASTERN NC REMAIN IN THE DAY 2 GENERAL THUNDER/SEE TEXT AREA OF THE SPC SEVERE WEATHER OUTLOOK. MID LEVEL LAPSE RATES ARE MARGINAL IN THE 5.5 TO 6.0 DEG C/KM ON WED AFTERNOON. NAM IS MORE AGGRESSIVE WITH INSTABILITY (GREATER CAPE VALUES AND FURTHER W) THEN GFS. NAM GENERATES MLCAPE VALUES AROUND A 1000 ALONG AND EAST OF I-95. INSTABILITY REMAINS A LIMITING FACTOR BUT IF PARTLY TO MOSTLY CLOUDY SKIES GIVE WAY TO MORE SUN THEN EXPECTED...MORE VIGOROUS CONVECTION IS PROBABLE. BULK SHEAR VALUES ARE MAXIMIZED ACROSS CENTRAL VA AND FAR NORTHERN NC BETWEEN 18 AND 00Z WITH VALUES RANGING AROUND 60 KTS NEAR THE MAX TO 40 KTS NEAR THE NC/SC BORDER. A FEW STORMS COULD PRODUCE GUSTY WINDS AND PERHAPS SOME SMALL HAIL... IF INSTABILITY BECOMES LARGE ENOUGH A FEW STORMS COULD CONTAIN ROTATING UPDRAFTS. TEMP FORECAST ON WED WILL BE DIFFICULT WITH VARYING CLOUD AMOUNTS AND WARM ADVECTION AHEAD OF THE SURFACE TROUGH. MAX TEMPS SHOULD RANGE IN THE MID 70S ACROSS TRIAD TO LOWER 80S IN THE SOUTHERN PIEDMONT. LOW TEMPS ON WED NIGHT SHOULD RANGE IN THE UPPER 40S TO MID 50S. -BLAES && .LONG TERM /THURSDAY THROUGH TUESDAY/... FAIRLY BENIGN WX PATTERN DURING THE EXTENDED PERIOD. CLOSED LOW OVER E CANADA ON THURSDAY DEEPENS AND LIFTS NORTHEAST ON FRIDAY AND INTO SATURDAY. NW TO W CYCLONIC FLOW BEHIND THE SYSTEM WITH AN EMBEDDED WAVE MAY PRODUCE SOME MID HIGH CLOUDINESS LATE ON THURSDAY AND THURS NIGHT BUT FAIR WX EXPECTED. FLOW BECOMES MORE WESTERLY ON FRIDAY AND SATURDAY WITH A WEAK SFC TROUGH HOLDING N OF THE AREA ACROSS THE OHIO VALLEY AND JUST N OF MASON DIXON LINE. WEAK SFC RIDGING DEVELOPS OVER THE CAROLINAS AND VIRGINIAS IN RESPONSE TO CONVERGENT FLOW ALOFT. UPPER FLOW BECOMES MORE SOUTHWESTERLY ON SUNDAY AND MONDAY. SFC TROF N OF THE REGION LIFTS FURTHER N AS SOUTHERLY FLOW INCREASES IN RESPONSE TO APPROACHING SHORTWAVE ACROSS THE N PLAINS. AS THE SFC HIGH MOVES OFFSHORE THE LOW LEVEL FLOW BECOMES MORE SOUTHEASTERLY AND AN ONSHORE FLOW OF MOISTURE DEVELOPS. WOULDNT BE SURPRISED TO SEE SOME DRIZZLE ON MON NIGHT OR AN AFTERNOON SHOWER IN THE S COASTAL PLAIN ON TUESDAY. WILL BEEF UP CLOUDS AND RH DURING THIS PERIOD BUT HOLD OFF ON POPS FOR NOW. LOW TEMPS ON FRIDAY AND SATURDAY MORNING COULD BE AS LOW AS THE MID 40S IN PARTS OF THE TRIAD TO THE LOWER 50S IN THE SOUTHERN COASTAL PLAIN. SCT HIGH CLOUDINESS ASSOCIATED WITH WAVE MOVING ACROSS THE OH VALLEY MAY KEEP TEMPS UP A DEGREE OR TWO ON FRIDAY MORNING. TEMPS WILL RANGE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. -BLAES && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 810 PM TUESDAY... A GOOD BIT OF UNCERTAINTY REMAINS REGARDING THE DETAILS OF THE TERMINAL FORECASTS THROUGH TONIGHT. SCATTERED STORMS PERSIST CURRENTLY JUST WEST OF THE CWA... WHERE THE AIR HAS BEEN MORE UNSTABLE BENEATH A LAYER OF COOL AIR ALOFT... ALTHOUGH THESE STORMS HAVE WEAKENED AS THEY MOVED GENERALLY EAST AND OUT OF THIS MORE FAVORABLE AIR. THESE STORMS SHOULD BEGIN TO SPREAD FARTHER EAST INTO CENTRAL NC AS THIS GREATER INSTABILITY ALOFT SHIFTS EASTWARD AHEAD OF THE INCOMING COLD FRONT. INT/GSO TAFS INCLUDING A VCTS OR TSRA FOR THE NEXT FEW HOURS... THEN STORMS SHOULD PASS NEAR RDU FROM AROUND 04Z-08Z... AND EAST TO RWI/FAY FROM 06Z-10Z... ALTHOUGH STORM COVERAGE MAY BE TOO SCANT NEAR FAY TO AFFECT THAT SITE. LATER TONIGHT A JET STREAK WILL ACCELERATE TO OUR NW... AND THIS ENHANCED LIFT PRODUCED IN THE THE JETS RIGHT REAR QUADRANT WILL LIKELY COUNTER THE WANING INSTABILITY WITH THE LOSS OF HEATING TO KEEP SUPPORTING SCATTERED SHOWERS AND STORMS ACROSS THE NORTHERN CWA OVERNIGHT. FOG IS A CHALLENGE TONIGHT AS SOME LOCATIONS OVER CENTRAL NC HAVE GONE DOWN TO MVFR WHERE DEW POINTS REMAIN IN THE 60S TO NEAR 70 WITH LIGHT WINDS. THE SOLID BROKEN SHIELD OF ALTOCUMULUS POISED TO SPREAD OVER THE AREA HOWEVER MAY HELP KEEP FOG TO A MINIMUM... AND HAVE GONE NO WORSE THAN MVFR FOG OVERNIGHT. THEN WEDNESDAY MORNING... VFR CIGS SHOULD BREAK UP AT INT/GSO/RDU AND WINDS SHOULD BECOME NORTHWESTERLY AS THE COLD FRONT MOVES THROUGH. THIS SHIFT AND REDUCTION OF CLOUDS WILL NOT OCCUR UNTIL LATER AT RWI/FAY... AFTER SOME DESTABILIZATION OCCURS... AND WILL INCLUDE A VCTS STARTING IN THE EARLY AFTERNOON HERE. LOOKING BEYOND 00Z THURSDAY... A LITTLE PATCHY FOG MAY BE POSSIBLE WEDNESDAY NIGHT IN THE EASTERN SITES... BUT IT SHOULD BE NO WORSE THAN MVFR. A COOL SURFACE HIGH WILL THEN ENSURE DRY CONDITIONS WITH VFR OR UNLIMITED CIGS AND VFR VSBYS THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...HARTFIELD/JO SHORT TERM...BLAES LONG TERM...BLAES AVIATION...HARTFIELD
Hazardous weather outlook, Sep 30, 3:54 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 354 PM EDT TUE SEP 30 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-012000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 354 PM EDT TUE SEP 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG GUSTY WINDS UP TO 40 MPH...SMALL HAIL AND VERY HEAVY RAIN. ONE OR TWO STORMS COULD BECOME SEVERE WITH HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS TO AROUND 60 MPH. ONE AREA OF THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PIEDMONT AND COASTAL PLAIN THIS AFTERNOON AND EVENING. ANOTHER BAND OF SCATTERED THUNDERSTORMS WILL LIKELY SWING ACROSS THE STATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS CENTRAL NORTH CAROLINA WEDNESDAY MORNING. THE THUNDERSTORMS WILL LIKELY INTENSIFY DURING THE AFTERNOON AS THEY MOVE EAST ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. A FEW STORMS WEDNESDAY AFTERNOON AND EVENING COULD POTENTIALLY BECOME SEVERE WITH PENNY SIZE HAIL OR DAMAGING DOWN BURST WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. BLAES
In the hours before
Special weather statement, Sep 30, 3:45 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 345 PM EDT TUE SEP 30 2008 NCZ008-009-302030- GRANVILLE-VANCE- 345 PM EDT TUE SEP 30 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE AND VANCE COUNTIES THROUGH 430 PM EDT... AT 345 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES SOUTH OF OXFORD...MOVING NORTHEAST AT 9 MPH. THESE THUNDERSTORMS WILL BE NEAR OXFORD AROUND 415 PM EDT. GUSTY WINDS OF 20 TO 30 MPH AND PEA SIZE HAIL CAN BE EXPECTED WITH THESE THUNDERSTORMS. GIH
Special weather statement, Sep 30, 4:18 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 418 PM EDT TUE SEP 30 2008 NCZ008-009-302045- GRANVILLE-VANCE- 418 PM EDT TUE SEP 30 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS GRANVILLE AND VANCE COUNTIES THROUGH 445 PM EDT... AT 418 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER OXFORD...MOVING NORTHEAST AT 4 MPH. THE STRONG THUNDERSTORM WILL BE NEAR DABNEY AROUND 445 PM EDT. GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. PAGANO
Special weather statement, Sep 30, 5:17 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 517 PM EDT TUE SEP 30 2008 NCZ010-011-302200- HALIFAX-WARREN- 517 PM EDT TUE SEP 30 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES THROUGH 600 PM EDT... AT 517 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ARCOLA...OR ABOUT 12 MILES SOUTH OF WARRENTON...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ARCOLA AROUND 535 PM EDT... AND NEAR AIRLIE AROUND 555 PM EDT. GUSTY WINDS OF 20 TO 30 MPH... VERY HEAVY RAIN... AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. GIH
Special weather statement, Sep 30, 7:32 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 732 PM EDT TUE SEP 30 2008 NCZ038-039-010015- DAVIDSON-RANDOLPH- 732 PM EDT TUE SEP 30 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS DAVIDSON COUNTY THROUGH 815 PM EDT... AT 732 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 16 MILES WEST OF LEXINGTON...OR ABOUT 8 MILES SOUTH OF MOCKSVILLE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LEXINGTON AROUND 815 PM EDT. GUSTY WINDS UP TO 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF ON OR NEAR HIGH ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE SEVERAL MILES FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM WSS
Special weather statement, Sep 30, 7:55 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 755 PM EDT TUE SEP 30 2008 NCZ021-022-010030- FORSYTH-GUILFORD- 755 PM EDT TUE SEP 30 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN FORSYTH AND GUILFORD COUNTIES THROUGH 830 PM EDT... AT 755 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF STANLEYVILLE...OR OVER WALNUT COVE...MOVING EAST AT 38 MPH. THE THUNDERSTORM WILL BE NEAR STOKESDALE AROUND 805 PM EDT. GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORM. PAGANO
Special weather statement, Sep 30, 8:19 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 819 PM EDT TUE SEP 30 2008 NCZ038-039-010045- DAVIDSON-RANDOLPH- 819 PM EDT TUE SEP 30 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON AND RANDOLPH COUNTIES THROUGH 845 PM EDT... AT 819 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS 15 MILES WEST OF HIGH ROCK...OR ABOUT 5 MILES SOUTH OF SALISBURY...MOVING EAST AT 31 MPH. THE STRONG THUNDERSTORM WILL BE NEAR HIGH ROCK AROUND 845 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. PAGANO
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 9:15 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 45 min |
| Sep 30, 9:34 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 41 min |
| Sep 30, 9:47 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 43 min |
| Sep 30, 10:24 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 27 min |
| Sep 30, 10:30 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 45 min |
| Oct 1, 3:20 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 34 min |
| Oct 1, 2:20 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 40 min |
| Oct 1, 2:25 PM EDT | Tornado Warning | RAH | Cumberland, Harnett, Sampson | 35 min |
| Oct 1, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 34 min |
| Oct 1, 3:08 PM EDT | Tornado Warning | RAH | Johnston, Sampson, Wayne | 52 min |
| Oct 1, 3:18 PM EDT | Areal Flood Advisory | RAH | Cumberland | 55 min |
| Oct 1, 3:45 PM EDT | Tornado Warning | RAH | Wayne | 18 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.